Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 11, 2021, 5:32 PM CDT for Blount County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 11, 2021, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
County Blount County, AL
The radar
The Birmingham radar (KBMX), 83 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WWUS84 KBMX 112232
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
532 PM CDT Sun Jul 11 2021
ALZ017-024-112315-
Jefferson AL-Blount AL-
532 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT AND
NORTHEASTERN JEFFERSON COUNTIES UNTIL 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinson, or 9 miles northwest of Trussville, moving northeast at 35
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Oneonta, Cleveland, Dallas, Clay, Pinson, Kimberly, Morris, Locust
Fork, Altoona, Susan Moore, Trafford, Allgood, Fairview, Rosa, County
Line, Inland Lake, Chalkville, Highland Lake, Easley and Palmerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3413 8649 3403 8633 3398 8634 3394 8637
3394 8633 3381 8648 3381 8651 3380 8652
3380 8657 3377 8658 3376 8655 3367 8666
3375 8680
TIME...MOT...LOC 2232Z 219DEG 30KT 3375 8667
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:29 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 11, 2:29 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 229 PM CDT Sun Jul 11 2021 .SHORT TERM... /Updated at 1252 PM CDT Sun Jul 11 2021/ Features of Interest. The primary synoptic feature is a deep upper-level low evident in water vapor imagery over Northern Missouri. Otherwise, broad troughing persist just to our northwest over the Mid-South region. At and below 500 mb, ridging well to our east is helping to maintain a moist south to southwesterly flow in the lower levels. Toward the surface, there are no significant features identified from radar, satellite or surface observations. Near Term. Outflows from earlier convection overnight to our northwest lingers across the northwest counties, but little in the way of convective development has initiated so far. This area will continue to have potential for development later this afternoon if the lower levels can sufficiently destabilize as residual cloud cover is likely contributing to limited instability in this portion of the forecast area. Shower and thunderstorm activity has been abundant across the far southeast counties near the Georgia State line. Expect this activity to linger for a while longer as analysis data shows very weak low-level troughing with some weak low-level moisture convergence in this area. Areas to the southwest have become active over the past hour or so as coastal/seabreeze development over interior Southwest Alabama is racing northeast while showers and a few thunderstorms are forming across our southwest counties. Expect this activity to continue to develop and move northeast through early to mid afternoon. Hazard assessment. A low risk of wet microbursts is forecast this afternoon across the area. The heavier activity will be capable of producing gusty winds in addition to frequent lightning strikes and torrential downpours. Today. Expect increasing clouds this afternoon with showers and thunderstorms most numerous across the southern and western portions of the forecast area. Highs will range from the lower 80s northwest to around 90 south. Winds will be breezy from the southwest 10-15 mph. Tonight. Expect showers and a few thunderstorms to linger through the evening hours with the better chances across the northwestern half of the forecast area. Low clouds are expected to persist overnight while winds will be from the southwest from 4-8 mph. Lows will range from around 70 north to the lower 70s south. Monday. Scattered to numerous showers and thunderstorms are expected on Monday with best chances during the afternoon and early evening hours. Winds will be from the south 6-12 mph. Highs will range from the mid 80s north and east to around 90 south. 05 .LONG TERM... /Updated at 0221 PM CDT Sun Jul 11 2021/ An upper level trough axis across the Mississippi Valley will provide ample lift, and also help to draw more Gulf moisture northward, on Tuesday. The trough is forecast to weaken midweek, allowing the western edge of the upper level west Atlantic ridge to edge into the southeast states. The result is POPs getting back down to near seasonal, or slightly above seasonal, normals. Some models are advertising another upper trough getting into the MS Valley late in the week into next weekend, which could once again bring some enhanced rain chances to Alabama. But, all in all, there's nothing indicating anything extreme temperature- or precipitation-wise. /61/ && .AVIATION... 18Z TAF Discussion. Unsettled conditions will persist through this cycle. Showers and thunderstorms are most prevalent across the southeast, with developing showers and a few storms across the southwest. Expect shower activity at all sites over the next few hours with thunderstorm potential best near TCL/EET/MGM/TOI through early afternoon, followed by thunderstorm potential at all sites through late afternoon into early evening. Low-level winds will be breezy from the southwest 7-14 kts generally with higher gusts possible near convection. Tonight the shower and storm activity will decrease with time overnight but chances are high enough to maintain across the northern sites. All sites are expected to experience IFR CIGs overnight due to lowering bases. Low-level southwest winds will persist 4-8 kts. Expect showers and storms to again develop and expand in coverage through the day on Monday with southwest winds again breezy at times from 7-14 kts. TS potential was too low to include to the end of this cycle but most certainly will be needed in later issuances. 05 && .FIRE WEATHER... Scattered to numerous showers and storms are expected the next several days mainly in the afternoon and evening. The humid airmass will result in high relative humidity values each day, with generally light southwest to southerly winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 86 68 85 68 / 60 70 60 70 40 Anniston 71 84 70 85 70 / 60 70 60 70 40 Birmingham 71 87 70 85 70 / 60 70 70 70 40 Tuscaloosa 72 86 70 86 70 / 60 70 70 70 20 Calera 71 85 71 85 70 / 60 70 60 70 30 Auburn 71 85 70 87 70 / 40 70 30 60 20 Montgomery 72 89 72 90 72 / 40 70 30 60 20 Troy 73 89 71 89 71 / 30 70 20 60 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 11, 3:50 AM CDT, 13 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 350 AM CDT Sun Jul 11 2021 ALZ011>015-017>050-121200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 350 AM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 11, 12:24 PM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1224 PM CDT Sun Jul 11 2021
ALZ048-111800-
Russell AL-
1224 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSSELL COUNTY UNTIL 100
PM CDT...
At 1224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Russell County Sports Complex to 7 miles
southeast of Seale. Movement was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Phenix City, Ladonia, Russell County Sports Complex, Seale, Uchee
Creek, Fort Mitchell, Ladonia Sports Complex, Fort Mitchell Activity
Center, Phenix Drag Strip and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8492 3224 8491 3222 8493 3221 8498
3220 8496 3217 8503 3213 8506 3211 8505
3208 8516 3239 8519 3247 8514 3247 8506
3251 8506 3251 8500 3246 8500 3242 8496
3238 8499 3238 8497 3233 8501 3226 8489
TIME...MOT...LOC 1724Z 240DEG 15KT 3238 8514 3220 8510
86/MartinSpecial weather statement, Jul 11, 3:18 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
318 PM CDT Sun Jul 11 2021
ALZ037-043-045>047-049-050-112045-
Pike AL-Lee AL-Tallapoosa AL-Macon AL-Bullock AL-Barbour AL-
Elmore AL-
318 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE...WEST CENTRAL
LEE...SOUTHEASTERN ELMORE...BULLOCK...MACON...SOUTHEASTERN TALLAPOOSA
AND NORTHWESTERN BARBOUR COUNTIES UNTIL 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Milstead to near Linwood. Movement was
northeast at 20 mph.
Wind gusts around 40 mph will be possible with these storms.
Locations impacted include...
Tuskegee, Tallassee, Union Springs, Notasulga, Midway, Milstead,
Clayton, Shorter, Banks, Franklin, Pickett, Lake Tuskegee, Beans
Crossroads, Guerryton, Tuskegee National Forest, Liverpool, Liberty
City, Barbour County Public Lake Dam, Tallapoosa City and Hardaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3180 8584 3227 8595 3228 8592 3230 8595
3233 8597 3255 8602 3272 8563 3192 8536
TIME...MOT...LOC 2018Z 245DEG 17KT 3247 8592 3190 8579
89^GSatterwhiteSpecial weather statement, Jul 11, 3:55 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
355 PM CDT Sun Jul 11 2021
ALZ028-036-037-112130-
Tallapoosa AL-Clay AL-Coosa AL-
355 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA...
NORTHEASTERN COOSA AND SOUTHWESTERN CLAY COUNTIES UNTIL 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crewsville, or near Kellyton, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Alexander City, Goodwater, Rockford, Kellyton, Hanover, Bradford,
Cottage Grove, Bentleyville, Highway 9 and Highway 22, Parkdale,
Hatchet, Crewsville, Cleveland Crossroads, Hollins, Ray,
Hackneyville, Hissop, Roselle and Millerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3315 8577 3283 8609 3295 8630 3310 8619
3311 8618 3312 8618 3329 8605
TIME...MOT...LOC 2055Z 211DEG 28KT 3295 8612
89^GSatterwhiteSpecial weather statement, Jul 11, 5:07 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
507 PM CDT Sun Jul 11 2021
ALZ017-112245-
Blount AL-
507 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT COUNTY UNTIL
545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Pond, or 8 miles east of Cullman, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountsville, McLarty, Brooksville and Strawberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3416 8636 3407 8669 3408 8670 3409 8669
3408 8669 3409 8666 3412 8664 3412 8660
3415 8659 3419 8655 3421 8655 3422 8654
3423 8652 3425 8651 3426 8645
TIME...MOT...LOC 2207Z 246DEG 29KT 3417 8670
89^GSatterwhiteSpecial weather statement, Jul 11, 5:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
532 PM CDT Sun Jul 11 2021
ALZ017-024-112315-
Jefferson AL-Blount AL-
532 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT AND
NORTHEASTERN JEFFERSON COUNTIES UNTIL 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinson, or 9 miles northwest of Trussville, moving northeast at 35
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Oneonta, Cleveland, Dallas, Clay, Pinson, Kimberly, Morris, Locust
Fork, Altoona, Susan Moore, Trafford, Allgood, Fairview, Rosa, County
Line, Inland Lake, Chalkville, Highland Lake, Easley and Palmerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3413 8649 3403 8633 3398 8634 3394 8637
3394 8633 3381 8648 3381 8651 3380 8652
3380 8657 3377 8658 3376 8655 3367 8666
3375 8680
TIME...MOT...LOC 2232Z 219DEG 30KT 3375 8667
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:24 PM CDT | Special Weather Statement | BMX | Russell | 36 min |
| Jul 11, 3:18 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 27 min |
| Jul 11, 3:55 PM CDT | Special Weather Statement | BMX | Coosa | 35 min |
| Jul 11, 5:07 PM CDT | Special Weather Statement | BMX | Blount | 38 min |
| Jul 11, 5:35 PM CDT | Special Weather Statement | BMX | Cherokee, Etowah | 40 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.